Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 1999, 1:02 PM PDT for San Bernardino County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 1999, 1:02 PM PDT (20:02 UTC)
- Expired
- Jul 12, 1999, 3:00 PM PDT
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 122006 FFWLAS CAC071-122200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 102 PM PDT MON JUL 12 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 300 PM PDT * AT 102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER NORTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15 MILES NORTH OF BAKER. THE STORM PRODUCING THE HEAVY RAIN WAS BUILDING TO THE WEST AT NEAR 10 MPH. THEREFORE FLOODING OF WASHES AND ROADS IN THE AREA IS EXPECTED...INCLUDING HIGHWAY 127. WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3537 11634 3535 11603 35t58 11604 3558 11632
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:30 AM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 12, 9:30 AM PDT, 3 hours 32 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT MON JUL 12 1999 SYNOPSIS...AN UPPER LEVEL WEATHER DISTURBANCE IN NORTHWEST ARIZONA WILL CONTINUE MOVING WEST...AND WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. HIGH PRESSURE WILL REFORM NEAR THE FOUR CORNERS ON TUESDAY...AND THIS WILL GIVE THE REGION A SOUTH OR SOUTHEAST FLOW ALOFT. OVERALL THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE THROUGH MIDWEEK. DAYTIME TEMPERATURES WILL BE NEAR OR BELOW NORMAL. DISCUSSION...HAVE HAD LITTLE TIME TO LOOK AT DATA DUE TO MINOR FLOODING SITUATION AND HAVING AWIPS TROUBLE. HOWEVER...BASED ON SATELLITE...RADAR AND SURFACE OBSERVATIONS WILL LIKELY HAVE TO UPDATE ZONES FOR COOLER TEMPERATURES AND TO DELAY THE IMPROVEMENT WHICH WAS MENTIONED IN PREVIOUS ZONE SET. WILL ALSO NEED TO BEEF UP POPS AS VORT MAX MOVING OUT OF NW AZ CAUSING FAIRLY WIDESPREAD RAIN. JMH .LAS...NONE.
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.